Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 24, 2013, 7:21 PM CDT for Wadena County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2013, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 24, 2013, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
County Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 183 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS83 KFGF 250021 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 721 PM CDT WED JUL 24 2013 MNZ024-028-031-032-250100- EAST BECKER MN-EAST OTTER TAIL MN-HUBBARD MN-WADENA MN- 721 PM CDT WED JUL 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BECKER... NORTHEASTERN OTTER TAIL...NORTHERN WADENA AND SOUTHWESTERN HUBBARD COUNTIES UNTIL 800 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 15 MILES WEST OF PARK RAPIDS...OR 23 MILES EAST OF DETROIT LAKES...MOVING TO THE SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... WOLF LAKE AND OSAGE AROUND 730 PM CDT. MIDWAY AROUND 740 PM CDT. HILLVIEW AROUND 750 PM CDT. MENAHGA AND HUBBARD AROUND 755 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4678 9478 4659 9522 4688 9553 4705 9538 TIME...MOT...LOC 0021Z 306DEG 25KT 4690 9537 $$ JR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 24, 7:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 24, 7:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 700 PM CDT WED JUL 24 2013 .UPDATE... ISSUED AT 659 PM CDT WED JUL 24 2013 SCATTERED SHOWER AND THUNDERSTORMS OVER NORTHWEST MN WERE MOVING SOUTHEAST ABOUT 20-25 KNOTS AND HAVE GENERALLY WEAKENED SINCE 4PM. EXPECT PRECIPITATION TO DECREASE WITH LOSS OF INSOLATION. SURFACE TROUGH EXTENDED FROM WEST OF ROX TO NEAR WYNDMERE ND. WATER VAPOR LOOP INDICATED A SHORT WAVE TROUGH OVER CENTRAL SASK MOVING SOUTHEAST ABOUT 25 KNOTS. WENT A TAD WARMER FOR TONIGHT WITH APPROACHING SASK TROUGH. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 245 PM CDT WED JUL 24 2013 THE MAIN CHALLENGE WILL BE CONVECTION THIS EVENING THROUGH THURSDAY...THEN TEMPS BEHIND A STRONG COLD FRONT. MODELS ARE IN VERY GOOD OVERALL AGREEMENT WITH NO MAJOR DIFFERENCES NOTED. FOR THE REST OF THIS AFTERNOON AND TONIGHT...EXPECT ISOLATED TO SCATTERED SHOWERS AND STORMS MAINLY IN THE NORTHERN 1/3 OF THE AREA. THERE WILL BE SFC BASED CAPE AROUND 1500 J/KG THROUGH MUCH OF THE EVENING...ALONG WITH 40KT OF DEEP LAYERED SHEAR. THE MAIN SHORTWAVE SHOULD NOT COME THROUGH UNTIL LATER TONIGHT...AND FAIRLY WEAK MID LEVEL LAPSE RATES SHOULD CAUSE FAIRLY SHORT LIVED UPDRAFTS. CAN/T RULE OUT SOME STRONG STORMS THOUGH WITH A FEW HAIL/WIND REPORTS POSSIBLE GIVEN THE TIME OF YEAR AND CONVECTIVE PARAMETERS. ON THU... A COLD FRONT WILL MOVE THROUGH THE REGION ALONG WITH SHOWERS AND STORMS. GIVEN THE STRONG FRONT...AND INSTABILITY AHEAD OF THE FRONT...A FEW STORMS COULD BE STRONG TO SEVERE THROUGH EARLY AFTERNOON. THERE WILL ALSO BE STRONG FORCING MAINLY IN THE NORTH NEAR THE SHORTWAVE. WINDS SHOULD INCREASE AND IT COULD BECOME WINDY BY AFTERNOON WITH TEMPS PERHAPS FALLING IN THE NORTH. FOR THU NIGHT...SOME WRAPAROUND SHOWERS ARE POSSIBLE BEHIND THE FRONT MAINLY IN NW MN. TEMPS WILL COOL WELL BELOW NORMAL IN THE NORTH BEHIND THE FRONT...ALTHOUGH WINDS SHOULD REMAIN HIGH ENOUGH TO PREVENT IT FROM GETTING TOO COLD. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 245 PM CDT WED JUL 24 2013 FOR FRI AND SAT...EXPECT UNSEASONABLY COLD AIR TO BE OVER THE REGION WITH TEMPS WELL BELOW NORMAL. WE SHOULD APPROACH RECORD COLD LEVELS FRI NIGHT...WITH THE RECORD IN FARGO OF 46...45 IN GFK AND 42 AT THE GRAND FORKS NWS OFFICE (FGF). THERE COULD ALSO BE SOME LINGERING SHOWERS ON FRI MAINLY ALONG AND EAST OF THE VALLEY...AND NORTHERLY WINDS WILL MAKE FOR A CHILLY DAY WITH LOW CONVECTIVE TEMPS AND CLOUDS. FOR SATURDAY NIGHT THROUGH WEDNESDAY THE 12Z GFS SEEMS TO HAVE COME AROUND TO THE 00Z ECMWF. THIS BASICALLY MEANS THAT THE MID LEVEL RIDGE OVER THE MIDSECTION OF THE COUNTRY WILL FLATTEN SHIFTING THE FLOW TO MORE OF A ZONAL REGIME. WITH RIDGING OVER THE FA SAT NIGHT INTO EARLY SUNDAY WILL MAINTAIN THE DRY FORECAST. SOME PCPN MAY REACH INTO THE KDVL REGION BY SUNDAY AFTERNOON. MODELS THEN SEEM TO AGREE WITH DECENT PCPN CHANCES MON/MON NIGHT THEN BY TUE/WED THE GFS DRIES IT OUT WHILE THE EMCWF REMAINS WET. NATIONAL GUIDANCE SEEMS TO SPLIT THE DIFFERENCE AND THAT MAKES SENSE FOR TODAY. TEMPS LOOK TO STAY A LITTLE COOLER THAN NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 700 PM CDT WED JUL 24 2013 VFR CIGS GENERALLY ACROSS NORTHWEST MN WITH PRECIPITATION. ELSEWHERE CELLULAR CUMULUS WAS ACROSS THE AREA. EXPECT CUMULUS TO DISSIPATE NEAR SUNSET. MVFR CIGS EXPECTED LATE TONIGHT WITH APPROACH OF NEXT FRONTAL SYSTEM FOR THU. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...HOPPES SHORT TERM...DK LONG TERM...GODON/DK AVIATION...HOPPES
Hazardous weather outlook, Jul 24, 6:41 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT WED JUL 24 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 641 AM CDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION...MAINLY THIS AFTERNOON AS AN AREA OF LOW PRESSURE APPROACHES. BEST POTENTIAL FOR STORMS WILL BE ALONG AND EAST OF THE VALLEY. WHILE SEVERE STORMS ARE NOT ANTICIPATED SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 24, 6:25 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
625 PM CDT WED JUL 24 2013
MNZ022>024-028-250030-
EAST BECKER MN-HUBBARD MN-MAHNOMEN MN-SOUTH CLEARWATER MN-
625 PM CDT WED JUL 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEARWATER...
NORTHEASTERN BECKER...EASTERN MAHNOMEN AND WESTERN HUBBARD COUNTIES
UNTIL 730 PM CDT...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 12 MILES SOUTHWEST OF BAGLEY...OR 34 MILES WEST OF
BEMIDJI...MOVING TO THE SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.
THE STORM WILL BE NEAR...
ROY LAKE AND LOWER RICE LAKE AROUND 635 PM CDT.
ZERKEL AROUND 650 PM CDT.
LONG LOST LAKE AROUND 655 PM CDT.
LAKE ITASCA AND BAD MEDICINE LAKE AROUND 705 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4726 9496 4712 9514 4709 9539 4738 9567
4748 9557
TIME...MOT...LOC 2326Z 313DEG 23KT 4738 9557
JRSpecial weather statement, Jul 24, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 721 PM CDT WED JUL 24 2013 MNZ024-028-031-032-250100- EAST BECKER MN-EAST OTTER TAIL MN-HUBBARD MN-WADENA MN- 721 PM CDT WED JUL 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BECKER... NORTHEASTERN OTTER TAIL...NORTHERN WADENA AND SOUTHWESTERN HUBBARD COUNTIES UNTIL 800 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 15 MILES WEST OF PARK RAPIDS...OR 23 MILES EAST OF DETROIT LAKES...MOVING TO THE SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... WOLF LAKE AND OSAGE AROUND 730 PM CDT. MIDWAY AROUND 740 PM CDT. HILLVIEW AROUND 750 PM CDT. MENAHGA AND HUBBARD AROUND 755 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4678 9478 4659 9522 4688 9553 4705 9538 TIME...MOT...LOC 0021Z 306DEG 25KT 4690 9537 JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:53 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail, Wadena | 67 min |
| Jul 25, 1:21 PM CDT | Special Weather Statement | FGF | Beltrami | 54 min |
| Jul 25, 2:04 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 41 min |
| Jul 25, 3:00 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 60 min |
| Jul 25, 3:43 PM CDT | Special Weather Statement | FGF | Wadena | 62 min |
| Jul 25, 4:07 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 68 min |
| Jul 25, 4:13 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 47 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.